Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 15, NWS Tucson, AZ

July 13, 2025Cochise County, Arizona

NWS Tucson, AZ issued this flash flood warning at Jul 13, 2025, 3:55 PM MST for Cochise County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2025, 3:55 PM MST (22:55 UTC)
Expired
Jul 13, 2025, 7:00 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
841 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

681 
WGUS55 KTWC 132255
FFWTWC
AZC003-140200-
/O.NEW.KTWC.FF.W.0015.250713T2255Z-250714T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
355 PM MST Sun Jul 13 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  East Central Cochise County in southeastern Arizona...

* Until 700 PM MST.

* At 355 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Rucker Canyon.

This includes the following streams and drainages...
  Rucker Canyon, Cave Creek, Pridham Creek, Onion Creek, Pinery 
  Creek, Turkey Creek, Ash Creek, Whitewater Draw and East Turkey 
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. 
Washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3192 10930 3185 10937 3175 10937 3171 10934
      3169 10928 3172 10923 3178 10920 3187 10919
      3193 10923

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

KM
2 follow-up statements
952 
WGUS75 KTWC 140029
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
529 PM MST Sun Jul 13 2025

AZC003-140200-
/O.CON.KTWC.FF.W.0015.000000T0000Z-250714T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
529 PM MST Sun Jul 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING 
FOR EAST CENTRAL COCHISE COUNTY...

At 529 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 0.5 and 1 inch of rain has 
fallen. Additional rainfall amounts of 0.2 to 0.5 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Rucker Canyon.

This includes the following streams and drainages...
  Rucker Canyon, Cave Creek, Pridham Creek, Onion Creek, Pinery 
  Creek, Turkey Creek, Ash Creek, Whitewater Draw and East Turkey 
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. 
Washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3192 10930 3185 10937 3175 10937 3171 10934
      3169 10928 3172 10923 3178 10920 3187 10919
      3193 10923

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

KM
049 
WGUS75 KTWC 140150
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
650 PM MST Sun Jul 13 2025

AZC003-140200-
/O.EXP.KTWC.FF.W.0015.000000T0000Z-250714T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
650 PM MST Sun Jul 13 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR EAST 
CENTRAL COCHISE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3192 10930 3185 10937 3175 10937 3171 10934
      3169 10928 3172 10923 3178 10920 3187 10919
      3193 10923

$$

KM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 12:37 PM MST, 3 hours 18 minutes earlier. Its key messages:

  • Scattered thunderstorm activity this afternoon and evening will likely create blowing dust through areas of Greenlee, Graham, and Cochise counties. Isolated activity may move as far west as the Tucson area Sunday evening.
  • Increasing chances for monsoon activity is expected this coming work week. Adequate moisture for increased flash flood concerns may arrive by mid-week.
  • High temperatures transition from above normal through Monday to near or slightly below normal for the remainder of the week.
Area forecast discussion, Jul 13, 12:37 PM MST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1237 PM MST Sun Jul 13 2025

.SYNOPSIS...Above normal temperatures will continue through
Monday. Increasing monsoon activity is expected in to begin
today in areas east and south of Tucson. These chances increase
across southeastern Arizona through the work week. As moisture and
storm chances increase, temperatures will drop back down to
seasonable levels Tuesday onwards.

&&

.KEY MESSAGES...

- Scattered thunderstorm activity this afternoon and evening will
  likely create blowing dust through areas of Greenlee, Graham,
  and Cochise counties. Isolated activity may move as far west as
  the Tucson area Sunday evening.

- Increasing chances for monsoon activity is expected this coming
  work week. Adequate moisture for increased flash flood concerns
  may arrive by mid-week.

- High temperatures transition from above normal through Monday to
  near or slightly below normal for the remainder of the week.

&&

.DISCUSSION... Build ups and isolated storms are starting to form
along the ridgelines of the Sky Islands and the White Mountains.
Minor to Moderate HeatRisk today as high temperatures will be
around 100 to 105 degrees this afternoon. Today is still looking
to be an active monsoon day. The 18Z upper air sounding launched
from TUS shows that there is around 1400 J/kg of DCAPE with about
800 J/kg of MU CAPE. SPC mesonalysis indicates that CAPE will
increase this afternoon to values around 1000 J/kg. PWATS observed
by the sounding are 1.22 inches which coincides with satellite
derived PWATs around 1 to 1.25 inches across Pinal county to Santa
Cruz county. PWATs decrease to 0.8 to 1.0 inches in far western
Pima county and northern Graham and Greenlee counties. More
moisture may be advected into the area from convection later this
afternoon into the evening.

Several convective allowing models are showing two convective
systems developing, one in Graham and Greenlee counties and the
other in Cochise and Santa Cruz counties. The Graham and Greenlee
counties system has storms starting noon to 1 PM moving south-
southwest off the Whites. The other system in Cochise and Santa
Cruz counties has storms developing around 1 to 2 PM moving west-
southwest. Both systems have the potential for strong, gusty
outflows, locally heavy rainfall and blowing dust. There is a
Blowing Dust Advisory for these counties (with the exception of
Santa Cruz) until 8 PM. With blowing dust expect visibilities to
be between 1/4 to 3 miles. There is a lower chance (20-30 percent)
for storms to impact the Tucson area however there is still the
potential for blowing dust to move into the area from storms to
the west or south. There is also the potential for a strong storm
to push moisture and lift into the Tucson area that could initiate
storms to develop. If that does happen, storms in the Tucson area
would be later this afternoon into the early evening hours.

The atmospheric pattern we are in throughout this coming week is
driven by the oscillation and ever-evolving magnitude of an upper
level low pressure center near northern Baja and a high pressure
center in southeast New Mexico/ northern Mexico. The low pressure
center goes through a cycle of strengthening off the coast of
Baja, moving eastward into northern Baja/ far southwestern
Arizona, then weakening and moving back west off the coast of
northern Baja. At the same time, high pressure is weakening and
receding southward, strengthens and pushes into southern New
Mexico then weakens again. Because of this gradually evolving
cycle, we continually get the ingredients needed for thunderstorms
to develop this week. The interaction between the low and the
high draw in moisture, instability, and suitable wind alignment.
Mean 700 to 300 mb winds will initially be from the north to
northeast early in the week transitioning to be from the southeast
by the end of the week. Due to the aforementioned atmospheric set
up, thunderstorm impacts to start the week will mainly be strong,
gusty outflow winds and blowing dust and transition to strong
gusty winds and flash flooding by the middle to end of the week.

&&

.AVIATION...Valid through 15/00Z
Scattered thunderstorms expected to develop from 13/19Z-13/22Z
over the White Mountains north of KSAD and along higher terrain
from KOLS through KDUG. Isolated to scattered thunderstorm
activity will move off these mountains and spread across
southeastern Arizona, especially east of KTUS. Isolated
thunderstorms possible in KTUS vicinity between 14/01Z and 14/04Z,
though with less confidence in this outcome at this time. Wind
gusts of 40-50 kts and blowing dust possible with any
thunderstorm, which may bring 1-3 mile visibilities in blowing
dust east and south of KTUS between 13/20Z- 14/04Z. Isolated
strong wind gusts may briefly produce even lower visibilities at
times. Otherwise winds today mainly light and west to northwest,
with the exception of KSAD with 10-15 kt northwesterly winds and
gusts up to 30 kts. Winds tonight become light and terrain driven.
Additional thunderstorm activity likely tomorrow afternoon and
evening. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...An uptick in monsoon activity is expected to begin
today and persist throughout the week. Temperatures will remain
above normal through tomorrow, then drop back down to near or
slightly below normal by mid week. Winds will remain westerly
from 10-15 mph, with occasional gusts at or above 25 mph.
Afternoon RH values in the low lying areas will be between 10-15%
through Monday, then 20-30% through the remainder of the week.

&&

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Blowing Dust Advisory from 2 PM this afternoon to 8 PM MST this
evening for AZZ507>509.

&&

Malarkey

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Jul 13, 3:55 PM MST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
355 PM MST Sun Jul 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     Hail             2 ENE Sierra Vista      31.57N 110.29W
07/13/2025  M1.00 Inch       Cochise            AZ   Trained Spotter

            Trained spotter reports 1 inch hail lasting
            for approximately 5 minutes.

&&

JVT

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:26 PM MSTSevere Thunderstorm WarningTWCGraham, Greenlee49 min
Jul 13, 3:41 PM MSTSevere Thunderstorm WarningTWCCochise34 min
Jul 13, 4:10 PM MSTDust Storm WarningTWCCochise65 min
Jul 13, 4:24 PM MSTSevere Thunderstorm WarningTWCCochise, Graham51 min
Jul 13, 4:34 PM MSTSevere Thunderstorm WarningTWCCochise43 min
Jul 13, 4:55 PM MSTAreal Flood AdvisoryTWCCochise2 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.